Facebook Pixel
EmpowHER Guest

is the bleeding after the plan B consider a monthly period?

By Anonymous August 20, 2015 - 12:57pm
Rate This

I took the plan B pill and a week later started mild bleeding, I feel very nauseous, cramping, have headaches and very tired/drowsy. My period was due August 28th however I got the bleeding as of August 19th. Does will this be my period of the month or will I expect two period for the month of August ? Not sure what to expect or when to do a pregnancy test?

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community.

A common side effect of the emergency contraceptive is that it can cause some women to bleed at unexpected times. How long have you had cramping and bleeding?

It’s a good idea to call your health care provider if if the bleeding lasts more than a few days, and/or if it starts to get heavier.

Whenever you take a hormone pill, know that your menstrual cycle will become irregular for some period of time. It's hard to say how your body will respond. Typically, after taking emergency contraceptive pills, your next period should come within the next month, either on time or a week before or after you would normally expect it.

I hope this helps,

Be well,

August 20, 2015 - 1:50pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!